MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Catalog Number CF7-7-60
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis damage was noted to the catheter heating element/coil.Bubbling/melting of the fep layer was noted but the element/ heating coil was not exposed the catheter cable connector was examined: the catheter reference key shows evidence of wear, and the red ink was visible in some areas.All pins were visually inspected to be straight.The catheter connector was plugged into the resistance tester to perform continuity/resistance and connected to rfg for functional testing; the catheter was tested according to the test parameters, test methods, and acceptance criteria.Test 1.(e+/ e- test) (specification: 80 ohms to 113 ohms) ¿ result = 89.2 ohms - pass test 2.(tc+/ tc- test) (specification: = 250 ohms) ¿ result = 111.0 ohms - pass test 3.(resistor 1) (specification: 13.43 to 13.97 k ohms) result = 13.72 k ohms) - pass test 4.(resistor 2) (specification: 7.90 k ohms to 8.22 k ohms) result = 8.07 k ohms) - pass all 4 tests passed as per the acceptance criteria.The catheter was connected and recognized by both the rfg3 and rfg2 lab generators when plugged in.When the temperature rose to 120 c, the device completed the cycle without seeing an advisory message.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure to treat lower extremity venous insufficiency using a closurefast catheter, the catheter did not function after being connected to the host and the start button was clicked.The catheter was re-inserted and unplugged several times but continued to malfunction.The procedure involved the treatment of the great saphenous vein, utilizing tumescent infiltration and general anesthesia, with hand compression applied.The operation was completed after replacing the malfunctioning catheter with a new one.No patient complications have been reported as a result of this event.When the device was returned it was noted that the coil was damaged.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21321292
Report Number2183870-2025-00054
Device Sequence Number8697449
Product Code GEI
UDI-Device Identifier00763000702281
UDI-Public00763000702281
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue NumberCF7-7-60
Device Lot Number240850186
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2025
Initial Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale
Patient Weight70 KG